I've had some sort of depression/anxiety/mood swings for the better part of my life...very shy, depressed, irritable kid growing up. Finally around the age of 23, I decided to use Zoloft 25mg daily. This worked very well for me. I never felt better in all my life I don't think. I had loads of energy, very outgoing, never felt stressed out anymore, I worked out all the time, and just felt good about myself and life! Suddenly, however, and I do mean very suddenly, this all ended. Back in June of 2003, everything changed. I took some time off of Zoloft and started to feel the anxiety rising in me again and started getting tired all the time. I decided that I had better take this again so one day I took the tablet and an hour later I got extremely ill! The symptoms were that of serotonin syndrome (extreme panic attack, felt like I was going to pass out, started shaking, nausea, vomitting) for hours. I went to the ER because I had no idea what happened to me. From then on, everytime I tried the medication, I got the same result. My doctor switched me to Lexapro and Effexor with the same outcome. I tried SAMe, ginko, l-tyrosine, and ALA with all the same outcome. Finally tried Fish oil that didn't make as sick but I still felt extremely space out so I stopped that also. I thought I was going crazy. By September, I had a really bad flu and since then I've had nothing but panic attacks, extreme fatigue, malaise, depression, mood swings, etc. which never went away. Turns out that I was then diagnosed in January with Lyme disease and have been on antibiotics since. The symptoms haven't gone away yet, but I have to know a few things: Why was I all of a sudden unable to use any SSRI medications? Did the Lyme disease affect parts of my brain in a way that left like this? What should I do to remedy the situation? When I'm cured, will I ever by able to go back to using them? I really could use something to help with my mood/anxiety/depression through all this. It's gotten so bad I can't even work--just a little bit of stress makes it so much worse. What can I do? Any help would be greatly appreciated.